MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Use of Device Problem (1670); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during implantation the non-pre-loaded ar40e model intraocular lens (iol) was inserted into the patient¿s ocular sinister (left eye) and removed due to torn iol during the procedure.It was also mentioned only the cartridge tip contact had patient contact with patient's os.The iol was wasted because the tech loaded the lens into machine incorrectly.The incision was enlarged however there was no patient injury, no suture(s) and no vitrectomy.The replacement lens was another ar40e 4.0 diopter iol.Patient outcome was reported as fully recovered.The suspect iol is not available for return as it was destroyed.No further information is available.
 
Additional Manufacturer Narrative
Additional information: sections a-2 patient date of birth: unknown however both (b)(6)1919 and (b)(6) 1957 were provided.Sections a-4 patient weight: unknown/asked information unavailable.Section b-3: date of event: unknown however both (b)(6) 2023 and (b)(6) 2023 were provided.Section d-6a date implanted: not applicable as the iol was inserted and removed during the same procedure.Section d-6b date explanted: not applicable as the iol was inserted and removed during the same procedure, therefore not explanted.Section h3-81: the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17347337
Report Number3012236936-2023-01849
Device Sequence Number6068399
Product Code HQL
UDI-Device Identifier05050474514065
UDI-Public(01)05050474514065(17)260430
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE LOT NO.: UNKNOWN
Patient Age65 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite